Share Facebook
Crohn's Disease Forum » Extra Intestinal Manifestations » Crohns/ and Crohns treatment related pancreatitis!!!


10-04-2015, 01:19 PM   #1
steffers27
 
Join Date: Oct 2015
Crohns/ and Crohns treatment related pancreatitis!!!

I was recently admitted to hospital with severe de-hydration, an elevated heart rate and extreme rapid weight loss. I had been throwing up bile and had terrible back and abdominal pain. Now, I have had Crohn's disease for 21 years, had 4 major surgeries and been through all the treatments. But. This was like nothing I had ever experienced before. I begged and begged the doctors to think outside of the box, pleading desperately that I know this illness inside out and it could not be my Crohn's causing the symptoms. They insisted it was but because i refused immune suppressing drugs they treated me with fluids, codeine and elemental diet. My immediate symptoms started to subside although I still have nausea and a dull tummy ache. I started doing some research and came across articles online about pancreatitis and how Crohn's and in particular treatment with AZA can directly cause Acute and Chronic Pancreatitis. Shocked and appalled that my doctors basically treated me for pancreatitis but refused to admit that that is what I had and that they had caused it with AZA despite my repeated protests. For months i had told my consultant that it was making me sick but he fobed me off. Everyone on here needs to clue themselves up on this silent killer!
10-04-2015, 01:44 PM   #2
my little penguin
Forum Monitor
 
Join Date: Apr 2012

My Support Groups:
Pancreatistis would have shown up in your blood work
It's a rare side effect of Aza or having crohns in general
But all Gi look for it in crohns patients
Tagging pilgrim
Either way your bloodwork would have the numbers to reflect it in there.
__________________
DS - -Crohn's -Stelara -mtx-IVIG
10-04-2015, 05:31 PM   #3
steffers27
 
Join Date: Oct 2015
I take your point but only if the doctors are doing the right blood work, you are giving my hospital far too much credit. Trust me it is pancreatitis, cheers!

Also I had a toxic mega colon age 7, i'm now 28, i'm literally the queen of so called 'rare' side affects.
10-19-2015, 04:53 PM   #4
ronroush7
Forum Monitor
 
ronroush7's Avatar
 
Join Date: Oct 2013
Location: vienna, Virginia

My Support Groups:
Five years ago, I had a flare. I was put on TPN. One night, I woke up and vomitted about six times. We deny to the ER. They ran tests.. it turned out I.had pancreaitis caused by something in the. TPN formula.

2
__________________
Diagnosed in 1990. On Humira, Imuran, Gabapentin, Colestipol, Synthroid, Lialda. Resection in April of 2010. Allergic to Remicade, Penicillin, Flagyl, Doxycycline. Thyroid issues and psoriasis and neuropathy and mild cerebral palsy. Mild arthritis in my lower back.
10-19-2015, 04:58 PM   #5
ronroush7
Forum Monitor
 
ronroush7's Avatar
 
Join Date: Oct 2013
Location: vienna, Virginia

My Support Groups:
Am I likely to encounter pancreaitis again?

2
10-19-2015, 08:18 PM   #6
afidz
Super Moderator
 
afidz's Avatar
 
Join Date: Jun 2012
Location: Mckinney, Texas

My Support Groups:
I had pancreatitis from asacol about 3 years ago I think. My GI insists it wasn't from the asacol because its rare, but just because its rare, doesn't mean it doesn't happen.

However, that being said, I wouldn't be so quick to be mad at the doctors for using that med. IBD is potentially deadly, especially if left untreated. They were trying to do what they knew to help you. But it is your body and it is your right to make decisions on your body. You dont' have to let doctors give you meds, if thats what you chose
__________________
Crohn's since 2007
15 Abdominal Surgeries since 2008
Severe Non-repairable abdominal hernia
Ankilosing Spondylitis
Inflammatory Arthritis

Failed meds:
Humira
Remicade
Asacol HD
Cimzia
Methotrexate
10-20-2015, 02:00 AM   #7
fuzzy butterfly
Forum Monitor
 
fuzzy butterfly's Avatar
 
Join Date: Jul 2015
Location: manchester, United Kingdom

My Support Groups:
Hi i was on aza a couple of years ago, it ended up my being sick after i took it n my lft's went sky high . I was took of it n things went back to normal. It is good to control crohns if you can tolerate it, but not if you cant !! I had to tell my Gi that it was causing me problems n he said he would stop it n put me on infliximab(remicade). Not that that worked either (rolls eyes ) surgery was my saviour ..Take care everyone best wishes...
10-20-2015, 08:34 AM   #8
ronroush7
Forum Monitor
 
ronroush7's Avatar
 
Join Date: Oct 2013
Location: vienna, Virginia

My Support Groups:
I had pancreatitis from asacol about 3 years ago I think. My GI insists it wasn't from the asacol because its rare, but just because its rare, doesn't mean it doesn't happen.

However, that being said, I wouldn't be so quick to be mad at the doctors for using that med. IBD is potentially deadly, especially if left untreated. They were trying to do what they knew to help you. But it is your body and it is your right to make decisions on your body. You dont' have to let doctors give you meds, if thats what you chose
Emphasizing where you said rare, Remicade gave me folliculitis in my scalp which is rare.

10-23-2015, 09:51 AM   #9
Pilgrim
Senior Member
 
Pilgrim's Avatar
 
Join Date: Jul 2014
Location: Ontario

My Support Groups:
My daughter had acute pancreatitis from the medication Azathioprine. It was verified through her blood work. But there were a lot of anxious phone calls for a number of days before anyone took it seriously. I can relate. That is some serious misery. Not sure if I've seen anyone in that much pain and I've personally given birth 7 times!

Anyway, once the medication is stopped, the pancreas should heal with no long term effects. If it were going on for months before treatment, I would want lipase tested to ensure there were no long term issues and the pancreas is working properly. Insist on it for your peace of mind.
__________________
Mom to daughter,age 5, diagnosed at age 3 with Crohn's Disease
Current Treatment: Humira (started 12/2014) moved to weekly injections (07/2015), Back to 50% EN orally. Zinc supplements. Calprotectin through the roof.
Previous Treatment: Azathioprine (discontiued 09/14 due to Pancreatitis) Flagyl, Sulfasalazine, EEN, Iron,Vit D, Zinc, SCD
10-23-2015, 10:49 AM   #10
ronroush7
Forum Monitor
 
ronroush7's Avatar
 
Join Date: Oct 2013
Location: vienna, Virginia

My Support Groups:
My daughter had acute pancreatitis from the medication Azathioprine. It was verified through her blood work. But there were a lot of anxious phone calls for a number of days before anyone took it seriously. I can relate. That is some serious misery. Not sure if I've seen anyone in that much pain and I've personally given birth 7 times!

Anyway, once the medication is stopped, the pancreas should heal with no long term effects. If it were going on for months before treatment, I would want lipase tested to ensure there were no long term issues and the pancreas is working properly. Insist on it for your peace of mind.
Sharing my own story. Forgive me, if I am being selfish. Five years ago, I was on TPN. One night, I woke up and threw up about a half dozen times. My son took my wife and I to the emergency room. They ran some tests and determined the sugar in the TPN had given me pancreatitis. After they took me off, my pancreas returned to normal. I had to have my resection moved up a week.

10-23-2015, 10:52 AM   #11
ronroush7
Forum Monitor
 
ronroush7's Avatar
 
Join Date: Oct 2013
Location: vienna, Virginia

My Support Groups:
Excuse me. I didn't realize I had repeated myself. I didn't look through the whole thread.

12-17-2015, 10:50 AM   #12
HorseAngel
 
Join Date: Dec 2015
Location: Seattle

My Support Groups:
I'm so sorry that happened to you! I can relate I was just diagnosed with Primary Sclerosing Cholangitis as an extra fun crohns complication. (Very rare with crohns and in women like me lucky huh?!)My common duct inflammation during an absolutely horrendous crohns flare caused pancreatitis and that's misery!!!! Doctors can sometimes be morons and cause problems with good intentions. I hope all is healing well
Reply

Crohn's Disease Forum » Extra Intestinal Manifestations » Crohns/ and Crohns treatment related pancreatitis!!!
Thread Tools


All times are GMT -5. The time now is 12:12 PM.
Copyright 2006-2017 Crohnsforum.com